MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the ramus branch.Multiple non-compliant balloons were used for pre-dilatation, post-dilatation, and post-stent dilatation of the vessel.The 2.5mm c2+ ivl catheter was used to deliver 120 pulses at max inflation of 6atm with no alleged product malfunction.A drug eluting stent (des) was placed to complete the procedure.The day after the procedure, the patient experienced a non q-wave myocardial infarction (mi).This event was adjudicated by the clinical events committee (cec) which confirmed the periprocedural mi was attributable to the target vessel.The cec reviewed the film and noted incomplete revascularization but with no angiographic complications.It was also noted that the patient's cardiac troponin levels measured 70 times the upper limit withing 48 hours of the procedure.It was determined that the mi was possibly related to the study device and definitely related to the procedure.There was no other patient sequalae reported.The patient was discharged one day after the index procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitely determined based on the information available.The cec determined that the mi was possibly related to the study device and definitely related to the procedure.There was no allegation of ivl catheter malfunction.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21470975
Report Number3015053838-2025-00037
Device Sequence Number3652544
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)250930(10)03A230914A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number03A230914A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG ELUTING STENT - MEDTRONIC ONYX FRONTIER.; NON-COMPLIANT BALLOON - MEDTRONIC.; NON-COMPLIANT BALLOON - MEDTRONIC.; NON-COMPLIANT BALLOON - MEDTRONIC.; NON-COMPLIANT BALLOON - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American